Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 3, NWS Cheyenne, WY

March 11, 20107 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Mar 11, 2010, 2:40 AM MST for 7 counties in Nebraska. It took effect at Mar 11, 2010, 7:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 2:40 AM MST (09:40 UTC)
In effect from
Mar 11, 2010, 7:00 AM MST
Expired
Mar 11, 2010, 4:59 PM MST
In force
10 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 133 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WWUS75 KCYS 110940
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
240 AM MST THU MAR 11 2010

...BRISK AND GUSTY NORTHWEST WINDS TODAY ACROSS WESTERN
NEBRASKA...

.A RELATIVELY STRONG SURFACE PRESSURE GRADIENT COMBINED WITH GUSTY
WINDS ALOFT WILL PRODUCE WINDY CONDITIONS ACROSS THE WESTERN
NEBRASKA PANHANDLE TODAY.

NEZ003-019>021-054-055-095-096-120000-
/O.NEW.KCYS.WI.Y.0003.100311T1400Z-100312T0000Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...
AGATE
240 AM MST THU MAR 11 2010

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND CONTINUE
  THROUGH THE AFTERNOON.

* WINDS..WILL BE NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50
  MPH.

* IMPACTS...MOTORISTS IN HIGH PROFILE VEHICLES SHOULD EXERCISE
  CAUTION WHILE TRAVELING ACROSS THE WESTERN NEBRASKA PANHANDLE
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUBIN
2 follow-up statements
213 
WWUS75 KCYS 111821
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MST THU MAR 11 2010

...BRISK AND GUSTY NORTHWEST WINDS TODAY ACROSS THE SOUTHERN 
NEBRASKA PANHANDLE...

.A RELATIVELY STRONG SURFACE PRESSURE GRADIENT COMBINED WITH
GUSTY WINDS ALOFT WILL PRODUCE WINDY CONDITIONS ACROSS THE
SOUTHERN NEBRASKA PANHANDLE TODAY.

NEZ003-019-095-096-111930-
/O.CAN.KCYS.WI.Y.0003.000000T0000Z-100312T0000Z/
BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISON...AGATE
1121 AM MST THU MAR 11 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

NORTHWESTERLY WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG AS
EARLIER ANTICIPATED BUT WILL STILL BE RATHER STRONG WITH SOME
GUSTS AROUND 40 MPH THROUGH MID-AFTERNOON.

$$

NEZ020-021-054-055-120000-
/O.CON.KCYS.WI.Y.0003.000000T0000Z-100312T0000Z/
BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1121 AM MST THU MAR 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...CONTINUING THROUGH MID AFTERNOON THEN DIMINISHING.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...MOTORISTS IN HIGH PROFILE VEHICLES SHOULD EXERCISE 
  CAUTION WHILE TRAVELING ACROSS THE WESTERN NEBRASKA PANHANDLE 
  TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
881 
WWUS75 KCYS 112359
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MST THU MAR 11 2010

...WIND ADVISORY CANCELED...

NEZ020-021-054-055-120100-
/O.CAN.KCYS.WI.Y.0003.000000T0000Z-100312T0000Z/
BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
459 PM MST THU MAR 11 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WIND
ADVISORY.

WINDS WILL REMAIN GUSTY THROUGH THE EARLY EVENING HOURS...BUT FOR
THE MOST PART...WILL CONTINUE TO DECREASE AS THE EVENING
PROGRESSES. THUS THE WIND ADVISORY FOR THE NEBRASKA PANHANDLE HAS
BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:02 PM MST, 4 hours 38 minutes earlier.

Area forecast discussion, Mar 10, 10:02 PM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1002 PM MST WED MAR 10 2010

.UPDATE TO AVIATION...

UPDATE...CURRENT KCYS RADAR LOOP SHOWS BANDS OF LIGHT SNOW MOVING
SOUTH ACROSS SOUTHEAST WYOMING AND MOST OF THE WESTERN NEBRASKA
PANHANDLE THIS EVENING AS A LOW PRESSURE SYSTEM REMAINS STATIONARY
OVER THE NORTHERN AND CNTRL PLAINS. SNOW IS MAINLY LIGHT...WITH A
FEW BANDS OF MODERATE SNOW SHOWING UP ON RADAR NORTH OF CHEYENNE.
EXPECT SNOW ACCUMULATIONS TO BE LIGHT AND GENERALLY UP TO ONE
INCH...WITH LOCALLY HIGHER AMOUNTS ON THE EAST AND NORTH FACING
SLOPES AND RIDGES. IN ADDITION...EXPECT WINDS TO INCREASE OUT OF
THE NORTHWEST BY LATE TONIGHT AND EARLY THURSDAY MORNING AS A
SURFACE LOW FORMS AND RAPIDLY INTENSIFIES EAST OF THE
REGION...MAINLY EAST OF THE LARAMIE RANGE AND OVER THE NEBRASKA
PANHANDLE. WILL LIKELY NEED A WIND ADVISORY FOR AT LEAST THE
SOUTHERN NEBRASKA PANHANDLE...ALONG AND SOUTH OF THE NORTH PLATTE
RIVER VALLEY...FOR THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR
WINDS AROUND 30 MPH AND GUSTS UP TO 50 MPH. WILL DECIDE SHORTLY ON
ISSUANCE TIME...AND MAY HAVE THE MIDNIGHT CREW MAKE THE FINAL
DECISION.

PREV DISCUSSION... /ISSUED 252 PM MST WED MAR 10 2010/

SHORT TERM...TONIGHT THROUGH FRIDAY...SCATTERED LIGHT SNOW
SHOWERS ARE CONTINUING TO AFFECT MUCH OF THE CWA THIS AFTERNOON.
THESE ARE ASSOCIATED WITH UPPER LEVEL VORTICITY AND MOISTURE
WRAPPING AROUND AN UPPER LOW CENTERED OVER THE CENTRAL PLAINS.
SOME BREAKS IN THE CLOUD COVER THIS MORNING ALLOWED FOR ENOUGH
INSOLATION TO ENHANCE CONVECTIVE SNOW SHOWERS OVER CARBON AND
SOUTHWESTERN ALBANY COUNTY WITH SOME HEAVY SNOW REPORTED AT
RAWLINS FOR A BRIEF PERIOD THIS AFTERNOON. EXPECT THIS ACTIVITY
OVER THE WESTERN CWA TO DIMINISH WITH SUNSET WITH SOME PATCHY FOG
POSSIBLE TONIGHT DUE TO RESIDUAL LOW LEVEL MOISTURE. OVER THE
PLAINS OF WYOMING AND NEBRASKA...NORTHERLY LOW LEVEL FLOW COMBINED
WITH A SECOND BUT WEAKER VORT MAX WILL MAINTAIN SCATTERED TO
NUMEROUS SNOW SHOWERS THROUGH TONIGHT BEFORE DIMINISHING IN THE
MORNING HOURS. SNOWFALL SHOULD REMAIN LIGHT WITH AN ADDITIONAL
HALF INCH TO AN INCH OF ACCUMULATION POSSIBLE IN THE HEAVIER SNOW
SHOWERS IN THE NORTHERN TWO-THIRDS OF THE CWA. WITH TEMPERATURES
DROPPING TO THE MID TO UPPER 20S TONIGHT...AREAS THAT DID RECEIVE
MOISTURE TODAY WILL LIKELY SEE ICE FORM ON MANY SURFACES TONIGHT.
THE MAIN UPPER LOW WILL SLOWLY WOBBLE ITS WAY EAST TOMORROW AND
FRIDAY WITH AN UPPER RIDGE MOVING INTO THE ROCKIES. AS HIGH
PRESSURE BUILDS OVER THE WEST AND INTERACTS WITH LOW PRESSURE OVER
THE EAST...THE LOW LEVEL PRESSURE GRADIENT WILL TIGHTEN AND
PRODUCE BLUSTERY NORTHWEST WINDS OVER MUCH OF THE EASTERN CWA. 12Z
GUIDANCE SHOWS SOME DIFFERENCES AS TO HOW WIDESPREAD THE STRONGER
WINDS WILL BE...BUT LOOKS LIKE AN WIND ADVISORY MAY BE NEEDED
PARTICULARLY IN THE SOUTHERN NEBRASKA PANHANDLE. TEMPERATURES FOR
TOMORROW WILL WARM A COUPLE DEGREES FROM TODAY...AND EVEN 5 TO
10 DEGREES MORE ON FRIDAY AS THE RIDGE AXIS MOVES INTO WYOMING.
NORTHWEST WINDS AGAIN WILL BE BLUSTERY ON FRIDAY AS THE UPPER
LEVEL LOW CONTINUES TO SLOWLY MOVE EAST AND THE LOW LEVEL PRESSURE
GRADIENT IS SLOW TO RELAX.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
DRY AND MILD WEATHER EXPECTED SATURDAY UNDER A WEAKENING UPPER RIDGE
OVER THE REGION.  NEXT SURGE OF COOLER AIR LOOKS TO ARRIVE SUNDAY AS
BASICALLY TWO UPPER LOWS DOMINATE THE COUNTRY...ONE OVER THE DESERT
SW AND THE OTHER OVER THE EAST.  THIS WILL ALLOW A RATHER COLD
AIRMASS TO SETTLE ACROSS MUCH OF THE REGION SUNDAY AND MONDAY BEFORE
A REBUILDING UPPER RIDGE OVER THE WESTERN CONUS BRINGS WARMER
TEMPERATURES FOR THE MIDDLE OF THE WEEK.  BEST CHANCE FOR ANY PCPN
WOULD BE LATE SUNDAY INTO MONDAY WITH SURGE OF COOLER AIR AND POST
FRONTAL UPSLOPE FLOW BUT SOME CONCERN AS TO MOISTURE AVAILABILITY.
MAY NEED TO BUMP UP POPS SUNDAY NIGHT INTO MONDAY BUT WILL SEE WHAT
SUBSEQUENT MODEL RUNS SHOW.

AVIATION...FOR THE 06Z TAFS...AREA UNDER INFLUENCE OF LOCALIZED
UPSLOPE AND DOWNSLOPE WITH OUR NORTHERLY WINDS. FOR THE MOST
PART...MVFR TO LOCALIZED IFR CEILINGS WILL CONTINUE THROUGH THE
EARLY MORNING HOURS BEFORE SYSTEM OVER EASTERN KANSAS FINALLY
MOVES EAST. BELIEVE BY THE 11-12Z TIMEFRAME...MOST LOCATIONS
SHOULD FINALLY SEE SNOW COME TO AN END AND LOW LEVEL MOISTURE
PULLS EAST. STRONG WINDS FORECAST FOR OUR NEBRASKA TAF SITES AS
WELL AS CYS AFTER 12Z WITH SUSTAINED WINDS 20 TO 30 KTS WITH
HIGHER GUSTS AT TERMINALS EAST OF THE LARAMIE RANGE THROUGH MUCH
OF THE DAY BEFORE EASING IN THE LATE EVENING HOURS.

FIRE WEATHER...BREEZY NORTHWEST WINDS WILL CONTINUE THROUGH
TOMORROW...WITH GUSTS OF 30 TO 40 MPH POSSIBLE IN THE AFTERNOON.
RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN IN EXCESS OF 30 PERCENT
ACROSS THIS AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...TRUDEL/CLAYCOMB
LONG TERM...RE
Hazardous weather outlook, Mar 10, 3:20 PM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MST WED MAR 10 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-112230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
320 PM MST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW SHOWERS ARE EXPECTED TO CONTINUE ACROSS THE WESTERN
NEBRASKA PANHANDLE THROUGH TODAY AND TONIGHT...WITH RAIN LIKELY
MIXING WITH THE SNOW AS AFTERNOON TEMPERATURES REACH THE MID 30S.
WESTERN PORTIONS OF THE AREA...INCLUDING THE SIERRA MADRE AND
SNOWY RANGES WILL ALSO SEE INCREASING SNOW SHOWERS TODAY AND INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WARMING TREND WILL OCCUR FOR THURSDAY THROUGH SATURDAY AS AN
UPPER LEVEL RIDGE MOVES OVERHEAD. AN UPPER LEVEL LOW WILL SLIDE
SOUTHWEST OF THE AREA SUNDAY BRINGING TEMPERATURES BACK TO BELOW
NORMAL VALUES. ANOTHER WARMING TREND TO ABOVE NORMAL TEMPERATURES
IS EXPECTED FOR THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.